Wisconsin, 2025Hail and Damaging Winds in Wisconsin, July 19, 2025
July 19, 2025 · NWS GRB · 12 events in 4 counties and zones
A supercell developed north of a warm front during the early morning hours on Saturday (7/19). ) producing damaging winds and hail up to golf ball size.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A supercell developed north of a warm front during the early morning hours on Saturday (7/19). The storm tracked from the Merrill area (Lincoln Co.) southeast towards Aniwa (Shawano Co.) producing damaging winds and hail up to golf ball size. 4 injuries were reported as a result of these storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 19, 3:08 AM CST, 1 hour 18 minutes earlier. Its key messages:
- Showers and scattered thunderstorms expected at times today, then pleasant conditions return tonight through Monday. Some storms could be strong to severe this afternoon across central and east-central Wisconsin.
- Smoke from the Canadian wildfires could reach the surface at times Sunday and Sunday night.
- An active pattern is expected during the middle of next week, with periodic chances of showers and thunderstorms. Strong storms and heavy rain will be possible at times.
Area forecast discussion, Jul 19, 3:08 AM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
408 AM CDT Sat Jul 19 2025
Forecast discussion for routine morning forecast issuance
.KEY MESSAGES...
- Showers and scattered thunderstorms expected at times today,
then pleasant conditions return tonight through Monday. Some
storms could be strong to severe this afternoon across central
and east-central Wisconsin.
- Smoke from the Canadian wildfires could reach the surface at
times Sunday and Sunday night.
- An active pattern is expected during the middle of next week,
with periodic chances of showers and thunderstorms. Strong
storms and heavy rain will be possible at times.
&&
.DISCUSSION...
Issued at 408 AM CDT Sat Jul 19 2025
Short Term...Today...Tonight...and Sunday
An area of showers and isolated thunderstorms, associated with
weak mid level frontogenesis, will continue tracking through the
area this morning. Additional showers and thunderstorms will be
possible across central and east-central Wisconsin this morning
as a warm front lifts north over these areas with isentropic lift
providing the main forcing mechanism. A cold front pushing south
this afternoon could bring yet another round of showers and
thunderstorms as it sinks south. While these first few rounds of
convection should not be severe given the marginal instability in
place of a few hundred J/kg of MUCAPE, the activity this afternoon
could be strong to severe as SBCAPEs rise to 1000 to 1500 J/kg
along with 30 knots of bulk shear. The main concern is the
abundant cloud cover across the area with all these areas of
convection ongoing, which could limit the severe threat as the
expected amount of instability may not be fully realized. The
SBCAPE profiles are fairly long and skinny with a unidirectional
hodograph, which could also limit severe potential. Any strong to
severe storms this afternoon could produce gusty winds and hail.
High pressure brings dry and pleasant conditions tonight and Sunday.
Smoke from Canadian wildfires will push into the forecast area
Saturday night into Sunday. While the initial surge should be
aloft, there is some potential for surface-based smoke on Sunday.
Therefore, kept the increased sky cover a bit Saturday night into
Sunday per the previous forecast and added areas of smoke to the
forecast on Sunday.
Long Term...Sunday Night Through Friday
Models continue to trend towards no precip on Monday with surface
high pressure slowly drifting to the northeast and keeping
conditions dry. However, there could be some lingering smoke
making for hazy skies. Temps to remain near or a couple degrees
below normal on Monday.
The active pattern kicks in Tuesday with a zonal progressive flow
aloft and stagnant frontal boundaries at the surface. This will
create opportunities for rain and thunderstorms as various
shortwaves and upper jet streaks create broad lift, and
boundaries at the surface will also be a source for initiation. It
remains difficult to pin down details, as several complexes may
develop and move through or near the area next week, which may
also lay down and alter boundaries which will influence how storms
will track the next day. Strong to severe thunderstorm and heavy
rain leading to localized flooding are also on the table at times,
with daytime instability as high as 2000-3000 J/kg and pwats
around 2 inches. The greatest potential is in the Wed/Thu time
frame as these parameters peak and a cold front finally pushes
through.
Some agreement that drier weather would return Friday, with
greater uncertainty next weekend. Models are split on various
shortwaves and other features.
Temperatures trend above normal from Tuesday through the rest of
the forecast period. Wednesday is currently forecast to be the
warmest day, especially south of Hwy 29, where readings will
approach 90 and dew points will be in the 70s. Some heat index
values around 100 degrees are possible.
&&
.AVIATION...for 06Z TAF Issuance
Issued at 1048 PM CDT Fri Jul 18 2025
The biggest change in the 06z TAFS was to delay the clearing trend
on Saturday afternoon as cyclonic flow and lingering low level
moisture should keep MVFR stratus across the area longer than the
previous forecast indicated.
Otherwise, the forecast is generally on track. Low pressure
remains expected to bring IFR/MVFR ceilings/visibilities and
scattered showers and thunderstorms late tonight through Sat
morning. Confidence is relatively low regarding the coverage of
thunderstorms and focused on central and east-central WI where the
greatest instability will be. Think the rain threat will end early
in the afternoon.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
None.
&&
DISCUSSION.....Kurimski/KLJ
AVIATION.......MPC
Hazardous weather outlook, Jul 19, 3:11 AM CST, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
411 AM CDT Sat Jul 19 2025
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-200915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
411 AM CDT Sat Jul 19 2025
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Today and Tonight
There is a chance for thunderstorms at times today across the
area. While the storms this morning are not expected to be severe,
there is a marginal risk for strong to severe storms this
afternoon, mainly across central and east-central Wisconsin. The
main hazards would be damaging winds and large hail.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Smoke from the Canadian wildfires could reach the surface Sunday
and Sunday night, which may lead to poor air quality across the
region.
There are chances for thunderstorms throughout next week. It is
too early to determine specific timing and location details, but
strong storms and heavy rainfall look most likely during the
middle of the week.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to report any wind damage or hail to the
National Weather Service in Green Bay.
LMZ521-522-541>543-200915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
411 AM CDT Sat Jul 19 2025
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Today and Tonight
Thunderstorms are possible today. Any thunderstorms could pose a
hazard to mariners.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Periodic thunderstorms are possible throughout next week,
especially Tuesday through Thursday.
Kurimski/KLJ
Thunderstorm Wind, Lincoln
- When
- July 19, 4:26 AM CST to 4:30 AM CST
- Where
- Lincoln County, 2.07 mi WSW of Merrill Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 45.190, -89.740
Thunderstorm winds downed trees at Council Grounds State Park near Merrill. The time of this report is an estimate based on radar data.
Thunderstorm Wind, Lincoln
- When
- July 19, 4:36 AM CST to 4:40 AM CST
- Where
- Lincoln County, 4.23 mi SE of Merrill
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.130, -89.630
Thunderstorm winds downed several trees in Pine River. The time of this report is an estimate based on radar data.
Hail, Marathon
- When
- July 19, 4:42 AM CST to 4:46 AM CST
- Where
- Marathon County, 2.81 mi N of Granite Hgts
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 45.110, -89.620
Golf ball size hail fell near Pine River. The time of this report is an estimate based on radar data.
Hail, Marathon
- When
- July 19, 4:52 AM CST to 4:56 AM CST
- Where
- Marathon County, 4.53 mi NW of Kalinke
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 45.080, -89.460
Quarter size hail fell near Nutterville.
Thunderstorm Wind, Marathon
- When
- July 19, 5:02 AM CST to 5:06 AM CST
- Where
- Marathon County, 4.17 mi N of Kalinke
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 45.090, -89.410
Thunderstorm winds downed a newly finished barn and damaged multiple trees near Hogarty. The time of this report is an estimate based on radar data.
Hail, Marathon
- When
- July 19, 5:03 AM CST to 5:07 AM CST
- Where
- Marathon County, 2.81 mi N of Kalinke
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 45.070, -89.410
Half dollar size hail fell near Hogarty. The time of this report is an estimate based on radar data.
Thunderstorm Wind, Marathon
- When
- July 19, 5:03 AM CST to 5:07 AM CST
- Where
- Marathon County, 2.81 mi N of Kalinke
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 45.070, -89.410
Thunderstorm winds downed trees down in Hewitt. The time of this report is an estimate based on radar data.
Thunderstorm Wind, Marathon
- When
- July 19, 5:05 AM CST to 5:09 AM CST
- Where
- Marathon County, 2.54 mi ENE of Hogarty
- Measured
- 70 kt (81 mph) estimated gust
- Injuries
- 3 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 45.040, -89.270
Thunderstorm winds downed numerous trees near Hogarty. The time of this report is an estimate based on radar data.
Thunderstorm Wind, Marathon
- When
- July 19, 5:06 AM CST to 5:10 AM CST
- Where
- Marathon County, 1.38 mi N of Hogarty
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.050, -89.320
Thunderstorm winds blew over an RV in the town of Harrison. The time of this report is an estimate based on radar data.
Thunderstorm Wind, Langlade
- When
- July 19, 5:15 AM CST to 5:19 AM CST
- Where
- Langlade County, 3.38 mi SW of Elmhurst
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.030, -89.220
Thunderstorm winds downed trees near Aniwa. The time of this report is an estimate based on radar data.
Thunderstorm Wind, Shawano
- When
- July 19, 5:16 AM CST to 5:20 AM CST
- Where
- Shawano County, 0.85 mi NE of Aniwa
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.010, -89.210
Thunderstorm winds downed several trees in Aniwa. The time of this report is an estimate based on radar data.
Hail, Shawano
- When
- July 19, 5:20 AM CST to 5:24 AM CST
- Where
- Shawano County, 1.38 mi S of Aniwa
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 44.980, -89.220
Golf ball size hail fell near Birnamwood. The time of this report is an estimate based on radar data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, July 19 to 31, 2025$11 million · 1 event
- Hail and Damaging Winds in Nebraska, July 19, 2025$2.2 million · 4 in hail · 27 events
- Tornadoes in Ohio, July 19, 2025$215,000 · EF1 · 3 events
- Damaging Winds in Virginia, July 19, 2025$92,000 · 50 kt wind · 42 events
- Flash Flooding and Flooding in Indiana, July 19, 2025$86,000 · 52 kt wind · 16 events
- Flash Flooding and Flooding in Illinois, July 19, 2025$100,000 · 10 events
- Flash Flooding and Damaging Winds in North Carolina, July 19, 2025$41,000 · 50 kt wind · 20 events
- Tornado in Wyoming, July 19, 2025EF1 · 1 event
- Hail and Damaging Winds in South Dakota, July 19, 20251 in hail · 19 events
- Damaging Winds in Alabama, July 19, 2025$16,000 · 52 kt wind · 6 events
- Flash Flooding in Maryland, July 19, 202515 events
- Hail and Damaging Winds in Kansas, July 19, 2025$6,000 · 1 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 1267674, 1267676, 1267669, 1267670, 1267677, 1267672, 1267678, 1267679, 1267680, 1267681, 1267682, 1267673.